Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Suggest treatment for acid reflux and indigestion

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2585 Questions
Question
Oh, and I have been having acid reflux a lot and never even had indigestion in my life more than a cojuple of times. This worries me, as I know it can hurt my esophogus.......
Posted Fri, 8 Aug 2014 in Digestion and Bowels
 
 
Answered by Dr. Prasad 2 hours later
Brief Answer:
Use Tums / antacid syrup / prilosec.

Detailed Answer:
Hi,

Acid reflux can be severe in few patients. However it has never been reported to cause acute concerning damages to the esophagus. Yes, there are some ill effects; but they are found in patients who suffer with the problem consistently over years. You can take acid lowering drugs. There are plenty of those brands available over the counter - tums, peptobismol, mucaine gels, gaviscon and prilosec are few common names. I prefer gaviscon and prilosec in my patients.

If the heart burn is extremely severe and debilitation, I insist you visit the ER where a basic EKG should be done to rule out angina / coronary artery disease.

Hope this information suffices. Let me know if you need any more clarifications.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor